MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM2015OS
Medical Device Problem Codes Degraded (1153); Migration or Expulsion of Device (1395); Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Emotional Changes (1831); Unspecified Infection (1930); Inflammation (1932); Nausea (1970); Nerve Damage (1979); Pain (1994); Perforation (2001); Scar Tissue (2060); Vomiting (2144); Hernia (2240); Injury (2348); Obstruction/Occlusion (2422); Unspecified Gastrointestinal Problem (4491); Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a hernia.It was reported that after the implant, the patient experienced abdominal pain and adhesions.Post-operative patient treatment included revision surgery.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a hernia.It was reported that after the implant, the patient experienced hernia recurrence, nausea, vomiting, mesh torn, abdominal wall defect, pain, mental pain, scarring, permanent impairment, loss of enjoyment of life, defective mesh, abdominal pain and adhesions.Post-operative patient treatment included revision surgery and mesh removal.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after the implant, the patient experienced hernia recurrence, nausea, vomiting, mesh torn, abdominal wall defect, pain, mental pain, scarring, permanent impairment, loss of enjoyment of life, defective mesh, abdominal pain and adhesions.Post-operative patient treatment included revision surgery and mesh removal.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after the implant, the patient experienced hernia recurrence, nausea, vomiting, mesh torn, abdominal wall defect, pain, mental pain, scarring, permanent impairment, loss of enjoyment of life, defective mesh, abdominal pain, failure of mesh, inflammation, infection, nerve damage, disability, small bowel injury, and adhesions.Post-operative patient treatment included revision surgery, lysis of adhesions, and mesh removal.
 
Additional Manufacturer Narrative
Additional info: a4, b5, b7, h6 (device codes, patient code).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after the implant, the patient experienced perforation, stiff mesh, mesh migration, mesh failure to adhere, ruptured bowel, hernia recurrence, nausea, vomiting, mesh torn, abdominal wall defect, pain, mental pain, scarring, permanent impairment, loss of enjoyment of life, defective mesh, abdominal pain, failure of mesh, inflammation, infection, nerve damage, disability, small bowel injury, and adhesions.Post-operative patient treatment included revision surgery, hernia repair, lysis of adhesions, repair of small bowel injury, repair of ruptured bowel, and mesh removal.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after the implant, the patient experienced perforation, stiff mesh, mesh migration, mesh failure to adhere, ruptured bowel, hernia recurrence, nausea, vomiting, mesh torn, abdominal wall defect, pain, mental pain, scarring, permanent impairment, loss of enjoyment of life, defective mesh, abdominal pain, failure of mesh, inflammation, infection, nerve damage, disability, small bowel injury, adhesions, & small bowel obstruction.Post-operative patient treatment included revision surgery, hernia repair, lysis of adhesions, repair of small bowel injury, repair of ruptured bowel, mesh removal, ct scan, partial mesh removal, & fascial closed with some residual mesh.
 
Additional Manufacturer Narrative
Additional info: a4, b5, b7.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after the implant, the patient experienced difficulty bending over and changing positions, perforation, stiff mesh, mesh migration, mesh failure to adhere, ruptured bowel, hernia recurrence, nausea, vomiting, mesh torn, abdominal wall defect, pain, mental pain, scarring, permanent impairment, loss of enjoyment of life, defective mesh, abdominal pain, failure of mesh, inflammation, infection, nerve damage, disability, small bowel injury, adhesions, small bowel obstruction.Post-operative patient treatment included revision surgery, hernia repair, lysis of adhesions, repair of small bowel injury, partial bowel removal, repair of ruptured bowel, mesh removal, ct scan, partial mesh removal, & fascial closed with some residual mesh.
 
Additional Manufacturer Narrative
Additional information: a4, b5, b7, h6 (removed ime code).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after the implant, the patient experienced difficulty bending over and changing positions, perforation, stiff mesh, mesh migration, mesh failure to adhere, ruptured bowel, hernia recurrence, nausea, vomiting, mesh torn, abdominal wall defect, pain, mental pain, scarring, permanent impairment, loss of enjoyment of life, defective mesh, abdominal pain, failure of mesh, inflammation, infection, nerve damage, disability, small bowel injury, adhesions, <(>&<)> small bowel obstruction.Post-operative patient treatment included revision surgery, hernia repair, lysis of adhesions, repair of small bowel injury, partial bowel removal, repair of ruptured bowel, mesh removal, ct scan, partial mesh removal, <(>&<)> fascial closed with some residual mesh.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
5920 longbow drive
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key10071608
Report Number9615742-2020-01157
Device Sequence Number16801571
Product Code FTL
UDI-Device Identifier10884521190467
UDI-Public10884521190467
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142908
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2016
Device Model NumberSYM2015OS
Device Catalogue NumberSYM2015OS
Device Lot NumberPNL0184X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2020
Supplement Date Received by Manufacturer01/26/2022
02/14/2022
03/01/2023
09/25/2024
11/20/2024
01/15/2025
04/23/2025
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date02/14/2022
03/02/2022
03/02/2023
09/26/2024
12/06/2024
01/16/2025
04/29/2025
Date Device Manufactured12/19/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN PROTACK TACKERS
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient SexFemale
Patient Weight100 KG